Alert archive / Wisconsin / Gale Watches in 2022
Gale Watch 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Jun 29, 2022, 2:55 AM CDT. It took effect at Jun 30, 2022, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 29, 2022, 2:55 AM CDT (07:55 UTC)
- In effect from
- Jun 30, 2022, 7:00 AM CDT
- Expired
- Jun 29, 2022, 1:57 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
207 WHUS73 KMKX 290755 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 255 AM CDT Wed Jun 29 2022 LMZ261-362-364-366-563-565-291600- /O.NEW.KMKX.GL.A.0021.220630T1200Z-220701T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 255 AM CDT Wed Jun 29 2022 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...South to southwest winds 20 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft possible. * WHERE...Northern Third of the Open Waters of Lake Michigan, Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake, and Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
2 follow-up statements
184 WHUS73 KMKX 291336 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 836 AM CDT Wed Jun 29 2022 LMZ261-362-364-366-563-565-292145- /O.CON.KMKX.GL.A.0021.220630T1200Z-220701T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 836 AM CDT Wed Jun 29 2022 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...South to southwest winds 20 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft possible. * WHERE...Northern Third of the Open Waters of Lake Michigan, Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake, and Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
418 WHUS73 KMKX 291857 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 157 PM CDT Wed Jun 29 2022 LMZ261-362-364-366-563-565-300500- /O.UPG.KMKX.GL.A.0021.220630T1200Z-220701T0000Z/ /O.NEW.KMKX.GL.W.0028.220630T1100Z-220701T0000Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 157 PM CDT Wed Jun 29 2022 ...GALE WARNING IN EFFECT FROM 6 AM TO 7 PM CDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and waves 4 to 7 ft expected. * WHERE...Northern Third of the Open Waters of Lake Michigan, Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake, and Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake. * WHEN...From 6 AM to 7 PM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Jun 28, 10:21 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 28, 10:21 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1021 PM CDT Tue Jun 28 2022 .UPDATE... (Issued 1019 PM CDT Tue Jun 28 2022) Sw-ne oriented band of showers and isold storms from far sw WI to east central WI is moving esewd around 35 kts this evening. Believe most of the pcpn will hold together through midnight and into se WI. It appears there is just enough support from a passing vorticity maximum, and warm, moist advection from a swly LLJ of 25-30 kt. A weakening and slowing cold front will follow for the early morning hours. Patchy fog may develop where a sufficient amount of rain has fallen. Gehring && .SHORT TERM... (Issued 130 PM CDT Tue Jun 28 2022) Tonight through Wednesday night: Tail end of passing shortwave combined with lower level frontal forcing will result in shra/tsra moving into the area this evening. The expectation is that this activity will weaken with time with loss of heating. CAM's have been pretty consistent with this scenario. After front passes some cloud cover may linger into early Wednesday. However high pressure will build in and make for a quiet day with an onshore wind. High pressure will shift east Wednesday night with a return flow getting underway and a surge of 850/925 waa. && .LONG TERM... (Issued 130 PM CDT Tue Jun 28 2022) Thursday through Friday: A very warm airmass will be in place with a gusty southwest wind regime. Bufkit soundings show a decent mixing setup with an overall dry low level. So may see dew points lower than forecast. Will continue to make some adjustments in this regard carrying over from last shift. Frontal boundary is proggd to slide through the area Thursday night into Friday morning. Shower/storms possible with this feature with some timing uncertainty into Friday as to how quick the front will shift to the south of the area. So, some showers and storms may linger a bit longer into Friday. Friday night through Sunday: Overall, this looks to be a quiet period with the main feature being a high pressure system that maintains some control. May have to watch for some waa activity later Saturday night into Sunday but not much confidence with this at the moment. Sunday night through Tuesday: Appears the influence of the high breaks down with pattern potentially becoming a bit more unsettled. A waa scenario with a shortwave looks plausible along with a potentially slow moving frontal boundary that in both cases may lead to a couple periods of convective potential. && .AVIATION... (Issued 1019 PM CDT Tue Jun 28 2022) Showers and isold storms will move across srn WI into the early morning hours ending by 08Z over se WI. Cigs will mostly remain VFR with the showers, however patchy fog and low stratus may form during the early morning hours mainly north of Madison and Milwaukee. Varying vsbys of 1-5SM BR will be possible there with local Cigs of 600-1900 feet. The light fog and stratus will quickly burn off during the morning daylight hours. VFR conditions are then expected for the rest of Wed. Gehring && .MARINE... (Issued 130 PM CDT Tue Jun 28 2022) A cold front passes through Lake Michigan which will switch winds from a southerly direction to a more northerly one. High pressure dominates across the area on Wednesday, bringing light winds to the lake. Attention then turns to a stronger wind event over northern Lake Michigan for Thursday, as south-southwest winds ramp up in advance of a surface low tracking east across Ontario. Southwest winds look to increase to around 30 knots, with gusts very close to the sustained winds given the more stable conditions. In the nearshore, these southwest winds will likely result in the necessity of a small craft advisory for Thursday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 28, 1:25 PM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 125 PM CDT Tue Jun 28 2022 WIZ046-047-051-052-056>060-062>072-291830- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 125 PM CDT Tue Jun 28 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible this evening. The main hazards with any stronger thunderstorm activity will be small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Southwest winds may gust to around 40 mph at times on Thursday. Chances for thunderstorms return for Thursday night into Friday morning and again towards Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for a time this evening. LMZ643>646-291830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 125 PM CDT Tue Jun 28 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered thunderstorms are possible this evening. The main hazards with any stronger thunderstorm activity will be small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Small craft conditions are possible Thursday due to gusty southwest winds. Chances for thunderstorms return for Thursday night into Friday morning and again towards Tuesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-291830- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 125 PM CDT Tue Jun 28 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are expected into this evening. The main hazards with any stronger thunderstorm activity will be hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Southwest winds to around 30 knots are expected over northern Lake Michigan on Thursday. Chances for thunderstorms return for Thursday night into Friday morning and again towards Tuesday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:57 PM CDT | Gale Warning | MKX | 29 hr | |
| Jun 29, 2:48 PM CDT | Small Craft Advisory | MKX | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.